Alert archive / North Dakota / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 108, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jul 9, 2016, 9:56 AM CDT for Emmons County, Logan County, McIntosh County, North Dakota. It was in force for 64 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 9, 2016, 9:56 AM CDT (14:56 UTC)
- Expired
- Jul 9, 2016, 11:00 AM CDT
- In force
- 64 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Emmons County, ND, Logan County, ND, McIntosh County, ND
The radar
The Bismarck radar (KBIS), 90 km from the middle of the area, began a volume at 15:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 9, 10:35 AM CDT | HAIL 0.88 | Napoleon, ND | 30 TO 40 MPH WINDS. |
| Jul 9, 10:38 AM CDT | HAIL 0.88 | S Napoleon, ND | LASTED A FEW MINUTES |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 2.9 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1345 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 183 m²/s²
- 0-3 km storm-relative helicity
- 220 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted.
959
WUUS53 KBIS 091456
SVRBIS
NDC029-047-051-091600-
/O.NEW.KBIS.SV.W.0108.160709T1456Z-160709T1600Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
956 AM CDT SAT JUL 9 2016
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN LOGAN COUNTY IN SOUTHEASTERN NORTH DAKOTA...
NORTHWESTERN MCINTOSH COUNTY IN SOUTHEASTERN NORTH DAKOTA...
EAST CENTRAL EMMONS COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
* UNTIL 1100 AM CDT
* AT 955 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES
SOUTHWEST OF NAPOLEON...MOVING EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
NAPOLEON AROUND 1020 AM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE BEAVER
LAKE STATE PARK AND BURNSTAD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4623 9998 4646 10003 4658 9947 4623 9935
TIME...MOT...LOC 1455Z 259DEG 18KT 4638 9993
HAIL...1.00IN
WIND...60MPH
$$
ABELING3 follow-up statements
197
WWUS53 KBIS 091518
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1018 AM CDT SAT JUL 9 2016
NDC029-091527-
/O.CAN.KBIS.SV.W.0108.000000T0000Z-160709T1600Z/
EMMONS ND-
1018 AM CDT SAT JUL 9 2016
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL EMMONS COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 4623 9987 4647 9991 4658 9947 4623 9935
TIME...MOT...LOC 1517Z 261DEG 17KT 4634 9980
$$
NDC047-051-091600-
/O.CON.KBIS.SV.W.0108.000000T0000Z-160709T1600Z/
LOGAN ND-MCINTOSH ND-
1018 AM CDT SAT JUL 9 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 AM CDT
FOR WESTERN LOGAN AND NORTHWESTERN MCINTOSH COUNTIES...
AT 1017 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES SOUTH OF
NAPOLEON...MOVING EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
THIS SEVERE STORM WILL BE NEAR...
WISHEK AROUND 1050 AM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE BEAVER
LAKE STATE PARK AND BURNSTAD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4623 9987 4647 9991 4658 9947 4623 9935
TIME...MOT...LOC 1517Z 261DEG 17KT 4634 9980
HAIL...1.00IN
WIND...60MPH
$$
ABELING864
WWUS53 KBIS 091532
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1032 AM CDT SAT JUL 9 2016
NDC047-051-091600-
/O.CON.KBIS.SV.W.0108.000000T0000Z-160709T1600Z/
LOGAN ND-MCINTOSH ND-
1032 AM CDT SAT JUL 9 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 AM CDT
FOR WESTERN LOGAN AND NORTHWESTERN MCINTOSH COUNTIES...
AT 1031 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER NAPOLEON...
MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
WESTERN LOGAN AND NORTHWESTERN MCINTOSH COUNTIES...INCLUDING THE
FOLLOWING LOCATIONS: BEAVER LAKE STATE PARK AND BURNSTAD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4623 9979 4648 9987 4658 9947 4623 9935
TIME...MOT...LOC 1531Z 262DEG 31KT 4650 9971
HAIL...1.00IN
WIND...60MPH
$$
ABELING709
WWUS53 KBIS 091555
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1055 AM CDT SAT JUL 9 2016
NDC047-051-091605-
/O.EXP.KBIS.SV.W.0108.000000T0000Z-160709T1600Z/
LOGAN ND-MCINTOSH ND-
1055 AM CDT SAT JUL 9 2016
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN LOGAN AND NORTHWESTERN
MCINTOSH COUNTIES WILL EXPIRE AT 1100 AM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 4623 9979 4648 9987 4658 9947 4623 9935
TIME...MOT...LOC 1548Z 259DEG 18KT 4650 9971
$$
ABELINGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 6:30 AM CDT, 3 hours 26 minutes earlier.
Area forecast discussion, Jul 9, 6:30 AM CDT, 3 hours 26 minutes before
Area Forecast Discussion National Weather Service Bismarck ND 630 AM CDT SAT JUL 9 2016 .UPDATE... Issued at 627 AM CDT Sat Jul 9 2016 Previous forecast had a good handle on current convection over western ND. Did update morning pops just a bit to account for the southern cell over Grant county, and drug pops back a little farther west for the next couple of hours. Otherwise no significant updates. && .SHORT TERM...(Today through Sunday night) Issued at 403 AM CDT Sat Jul 9 2016 Forecast highlights through the short term period will be thunderstorm chances, with severe storms expected, along with increasing heat and humidity. Currently...Strong southwest flow aloft developing across the region as an upper level ridge axis pushes east across the Dakotas in response to a strong upper level low moving slowly onshore over the Pacific NW. Lead S/WV impulses originating from the upper low are ejecting east-northeast towards our region. Increasing MUCAPE values observed the past few hours as a nocturnal Low Level Jet (40-45kts) developed along the MT/ND border. This feature along with the instability axis is projected to slowly migrate north and east into central ND now through 15Z. Associated convection over far western ND and eastern MT will follow the LLJ/CAPE axis over the next several hours before forcing becomes more concentrated across my north central later this morning. 40-50kts of shear available. Mid level lapse rates have been increasing as well the past 2-3 hours so a few severe storms not out of the question through the morning hours until the LLJ starts to wane after 12Z. Hail and wind the main threats. A 15-25KT southerly wind will persist today over my central and eastern counties, advecting low level moisture northward. Surface dewpoints well into the 60s expected along to east of Highway 83 leading to a robust instability axis developing with daytime heating across much of central ND. A fairly strong cap will be in place across western and most of central ND within a strong WAA regime. Models are fairly in agreement though with afternoon convection firing up on the periphery of the cap first over my northeast, then developing southward into the James River Valley this evening, possibly extending back towards the Missouri River with time on the edge of the cap. Strong signature from the calibrated Prob Severe forecast tool via SPCs website indicating a good chance for severe convection far north central/Turtle Mountain region, developing southward during the evening, again along the eastward extent of the capping inversion. We opted to mention T+ 21Z through 06Z today/this evening along to east of Highway 83, which is also roughly where SPC has highlighted a Slight Risk area. More severe storms will be possible overnight Saturday into early Sunday morning with 3-5K J/KG of MUCAPE lingering across southern ND, coupled with a 50kt LLJ developing across central SD nosing into my far southwest/south central after 06Z and closer to 09Z. Will hold off on severe wording for this period for now with a bit more uncertainty. For Sunday, not much has changed from the previous forecast issued earlier Friday regarding severe weather chances. Upper level low moves slowly east into the Intermountain west during the day. Strong forcing materializes as a 100kt upper level jet rounds the base of the low and starts to increase upper level diffluence across the Northern High Plains and into the Dakotas. Coupled with mid level waves ejecting northeast into our region, large scale ascent will be on the increase and will be strong. It still appears the main focus area will be across the west then into the north central as significant WAA with a robust cap will likely be in place over much of south central ND extending into the James River Valley, though really cannot rule anything out with this degree of mid/upper level forcing so maintained a slight ch. pop south with likely/categorical northwest and north central. All modes of severe weather will be possible, and SPC did upgrade to an Enhanced Slight Risk north of I-94 for Sunday/Sunday night, and we did mention T+ in the grids and other products. Temperatures today will be warmest across the southwest (mid 90s) along the leading edge of WAA where models advertise near 30C 850mb temps this afternoon. Temperatures taper off north and east. Heat index values will be reasonable in the 90s so no headlines are needed for today. For Sunday, secondary push of strong WAA as sfc low pressure redevelops in response to the increasing divergent flow aloft. Models advertising fairly similar 850mb temps of around 30C from my far southwest then east-northeast into my south central Sunday afternoon. Mid to Upper 90s for these areas forecast. Will need to monitor heat index values with sfc Tds in the 60s to around 70F. Coupled with the forecast temperatures I get Heat Index values around 100F across my south central and southeastern counties. Uncertainty however as models are also depicting a good push of dry air with the WAA though models spreads with this parameter are rather large. .LONG TERM...(Monday through Friday) Issued at 403 AM CDT Sat Jul 9 2016 Main forecast issue in the long term period will be convection on Monday, then winds late Monday through Tuesday. There are some differences in the deterministic solutions of the upper low placement at 12 UTC Monday. But in general the upper low position will be over eastern Montana with the surface low in central North Dakota. We could still be dealing with some overnight convection as we head into the long term period, most likely over our northern and eastern counties. During the day Monday, the greatest moisture and instability will be along and ahead of the surface boundary that lifts into the eastern Dakotas with low level subsidence over the southwest and south central behind the front during the morning and early afternoon. Our greater risk of showers and thunderstorms will be associated with the forcing of the upper low that lifts to far northeast MT/northwest ND during the day. Deterministic models bring some shower activity into western and north central ND during the day but keep stronger convection confined to far northwest/north central ND and southern Saskatchewan/Manitoba. All models would then bring some wrap around moisture into the northwest and north central Monday night with a continued chance of showers and thunderstorms in this area. Also by Monday night we will see surface winds pick up behind the exiting surface and upper level system. Any convective activity across the north Monday night could help force down some higher winds aloft. At this time it appears like solid wind advisory criteria winds possibly beginning west late Monday night, and through the day on Tuesday. Will certainly need to monitor for the possibility of stronger winds, necessitating a High Wind Warning, but we still have plenty of time to hash this out. Any lingering precipitation on Tuesday will be confined to the northern tier counties, closer to the upper low which by this time is tracking east across southern Manitoba. Still some possible lingering moisture providing the possibility of showers Tuesday night into Wednesday morning over roughly the northeast half of the CWA. Winds will subside Tuesday night and for the most part Wednesday looks to be mainly dry as high pressure drops southeast over the area in northwest flow aloft. The next chance for showers and thunderstorms will likely be Thursday night into Friday as a shortwave trough in the northwest flow drops southeast through the region. Except for Monday where the southeast CWA could still see some upper 80s and lower 90s, the rest of the extended period will be seasonably cool with temperatures in the upper 60s to mid 70s north and 70s to lower 80s south. && .AVIATION...(For the 12Z TAFS through 12Z Sunday morning) Issued at 627 AM CDT Sat Jul 9 2016 Low level wind shear possible early this Saturday morning at KBIS/KDIK/KISN/KMOT. Scattered thunderstorms west will move east- northeast this morning, and will become more concentrated across the far north central later today. A period of MVFR conditions possible for KDIK-KISN-KMOT and possibly KBIS this morning if impacted from any of these storms, some of which may become severe. Further thunderstorm development is forecast across eastern North Dakota this evening, possibly impacting KJMS. Overall VFR conditions expected until late tonight when mvfr ceilings are expected to develop over eastern ND including KJMS. && .BIS Watches/Warnings/Advisories... NONE. && UPDATE...TWH SHORT TERM...NH LONG TERM...TWH AVIATION...TWH
Hazardous weather outlook, Jul 9, 6:33 AM CDT, 3 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 633 AM CDT SAT JUL 9 2016 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-101145- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 633 AM CDT SAT JUL 9 2016 /533 AM MDT SAT JUL 9 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS WEST INTO CENTRAL THIS MORNING. A FEW STRONGER STORMS ARE POSSIBLE...WITH LARGE HAIL AND STRONG WINDS THE MAIN THREATS. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING ALONG AND EAST OF HIGHWAY 83. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS...THOUGH AN ISOLATED TORNADO CAN NOT BE RULED OUT. SCATTERED STRONG STORMS WILL ALSO BE POSSIBLE LATE TONIGHT INTO EARLY SUNDAY MORNING OVER WESTERN AND CENTRAL NORTH DAKOTA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS SUNDAY THROUGH FRIDAY. SCATTERED SEVERE THUNDERSTORMS ARE EXPECTED ON SUNDAY INTO SUNDAY EVENING...MAINLY WEST INTO NORTH CENTRAL. VERY LARGE HAIL...DAMAGING WINDS...HEAVY RAIN...AND ISOLATED TORNADOES WILL ALL BE POSSIBLE. HEAT INDEX VALUES AROUND 100 DEGREES ARE FORECAST ACROSS SOUTH CENTRAL AND SOUTHEASTERN NORTH DAKOTA SUNDAY AFTERNOON. TEMPERATURES THIS HIGH WILL INCREASE THE RISK FOR HEAT RELATED ILLNESSES SUCH AS HEAT STROKE. STRONG WESTERLY WINDS WITH GUSTS AS HIGH AS 50 MPH POSSIBLE LATE MONDAY THROUGH TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED SATURDAY THROUGH SUNDAY NIGHT.
In the hours before
Special weather statement, Jul 9, 7:12 AM CDT, 2 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
712 AM CDT SAT JUL 9 2016
NDZ034-042-091300-
MORTON ND-GRANT ND-
712 AM CDT SAT JUL 9 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN GRANT AND
SOUTHEASTERN MORTON COUNTIES UNTIL 800 AM CDT/700 AM MDT/...
AT 712 AM CDT/612 AM MDT/...A STRONG THUNDERSTORM WAS LOCATED 8
MILES SOUTHWEST OF FLASHER...OR 22 MILES EAST OF ELGIN...MOVING
NORTHEAST AT 30 MPH.
PENNY SIZE HAIL AND WIND GUSTS TO 55 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
FLASHER...FISH CREEK DAM...LARK...RALEIGH AND BREIEN.
VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS
STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4660 10161 4679 10116 4640 10084 4639 10085
4640 10086 4639 10088 4641 10088 4639 10092
4636 10094 4624 10126
TIME...MOT...LOC 1212Z 234DEG 25KT 4639 10138
HAMILTONLocal storm report, Jul 9, 7:57 AM CDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
757 AM CDT SAT JUL 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 AM TORNADO CROWN BUTTE LAKE 46.87N 101.09W
07/09/2016 MORTON ND TRAINED SPOTTER
TORNADO SPOTTED BY AN OBSERVER AT CROWN BUTTE LAKE. SHE
THINKS IT IS JUST NORTH OF FLASHER.
&&
KROLAKLocal storm report, Jul 9, 7:59 AM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BISMARCK ND
759 AM CDT SAT JUL 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 AM TORNADO FLASHER 46.46N 101.23W
07/09/2016 MORTON ND TRAINED SPOTTER
TORNADO SPOTTED BY AN OBSERVER AT CROWN BUTTE LAKE. SHE
THINKS IT IS JUST NORTH OF FLASHER.
&&
CORRECTED LOCATION
KROLAKSpecial weather statement, Jul 9, 8:07 AM CDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 807 AM CDT SAT JUL 9 2016 NDZ034-035-045-046-091345- EMMONS ND-MORTON ND-BURLEIGH ND-SIOUX ND- 807 AM CDT SAT JUL 9 2016 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN BURLEIGH...NORTHEAST SIOUX...NORTHWEST EMMONS AND SOUTHEAST MORTON COUNTIES UNTIL 845 AM CDT... AT 806 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM 4 MILES EAST OF ST. ANTHONY TO 5 MILES SOUTH OF SOLEN. MOVEMENT WAS EAST AT 30 MPH. PENNY SIZE HAIL AND WIND GUSTS TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... SOLEN...CANNON BALL...ST. ANTHONY...PRAIRIE KNIGHTS RESORT... FORT RICE...BREIEN...HAZELTON RECREATION AREA AND HUFF. LAT...LON 4679 10037 4624 10037 4627 10095 4664 10093 TIME...MOT...LOC 1306Z 250DEG 25KT 4662 10082 4631 10082 HAMILTON
Special weather statement, Jul 9, 8:56 AM CDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 856 AM CDT SAT JUL 9 2016 NDZ034-045-046-091430- EMMONS ND-MORTON ND-SIOUX ND- 856 AM CDT SAT JUL 9 2016 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN SIOUX... NORTHWESTERN EMMONS AND EAST CENTRAL MORTON COUNTIES UNTIL 930 AM CDT... AT 856 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CANNON BALL...OR 21 MILES NORTHWEST OF LINTON...MOVING EAST AT 35 MPH. PENNY SIZE HAIL AND WIND GUSTS TO 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... HAZELTON...CANNON BALL...FORT RICE...HAZELTON RECREATION AREA AND TEMVIK. LAT...LON 4633 10063 4648 10074 4663 10031 4637 10018 TIME...MOT...LOC 1356Z 251DEG 32KT 4643 10061 ABELING
Special weather statement, Jul 9, 9:40 AM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
940 AM CDT SAT JUL 9 2016
NDZ046-047-091515-
LOGAN ND-EMMONS ND-
940 AM CDT SAT JUL 9 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN LOGAN AND EAST
CENTRAL EMMONS COUNTIES UNTIL 1015 AM CDT...
AT 939 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 6 MILES NORTH OF NAPOLEON TO 10 MILES SOUTHEAST
OF BRADDOCK TO 5 MILES EAST OF LINTON. MOVEMENT WAS EAST AT 30 MPH.
HALF INCH HAIL AND WIND GUSTS TO 50 MPH WILL BE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
NAPOLEON AND KINTYRE.
VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK SHELTER
INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4623 10027 4661 9989 4662 9944 4628 9977
4628 9988 4622 9988
TIME...MOT...LOC 1439Z 279DEG 24KT 4660 9980 4644 9996 4628 10012
ABELINGThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 2:56 AM CDT | Special Weather Statement | BIS | Bowman | 49 min |
| Jul 9, 3:42 AM CDT | Special Weather Statement | BIS | Adams | 48 min |
| Jul 9, 3:58 AM CDT | Special Weather Statement | BIS | McKenzie, Williams | 47 min |
| Jul 9, 4:14 AM CDT | Special Weather Statement | BIS | Adams | 46 min |
| Jul 9, 5:47 AM CDT | Special Weather Statement | BIS | Grant, Hettinger | 43 min |
| Jul 9, 6:29 AM CDT | Special Weather Statement | BIS | Grant | 46 min |
| Jul 9, 6:43 AM CDT | Special Weather Statement | BIS | Mountrail | 47 min |
| Jul 9, 6:47 AM CDT | Special Weather Statement | BIS | Divide | 43 min |
| Jul 9, 6:55 AM CDT | Special Weather Statement | BIS | Burke | 50 min |
| Jul 9, 7:12 AM CDT | Special Weather Statement | BIS | Morton | 48 min |
| Jul 9, 7:23 AM CDT | Severe Thunderstorm Warning | BIS | Grant, Morton | 37 min |
| Jul 9, 8:07 AM CDT | Special Weather Statement | BIS | Emmons | 38 min |
| Jul 9, 8:56 AM CDT | Special Weather Statement | BIS | Emmons | 34 min |
| Jul 9, 9:40 AM CDT | Special Weather Statement | BIS | Logan | 35 min |
| Jul 9, 10:54 AM CDT | Special Weather Statement | BIS | McIntosh | 21 min |
| Jul 9, 10:59 AM CDT | Special Weather Statement | BIS | LaMoure | 61 min |
| Jul 9, 11:20 AM CDT | Special Weather Statement | BIS | McIntosh | 25 min |
| Jul 9, 11:42 AM CDT | Special Weather Statement | BIS | Dickey | 48 min |
| Jul 9, 11:49 AM CDT | Special Weather Statement | BIS | Logan | 26 min |
| Jul 9, 12:10 PM CDT | Special Weather Statement | BIS | McIntosh | 20 min |
| Jul 9, 12:44 PM CDT | Special Weather Statement | BIS | McIntosh | 16 min |
| Jul 9, 3:47 PM CDT | Heat Advisory | BIS | Dickey, Emmons, LaMoure, Logan, McIntosh | 27 hr |
| Jul 9, 3:47 PM CDT | Special Weather Statement | BIS | Rolette | 28 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.